MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT SYSTEM
Catalog Number EX061703CS
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that after successful placement of the vascular stent in the sfa, the delivery system got stuck on the 0.035 inch guide wire during removal.The guide wire and delivery system were removed as one unit.No patient injury was reported.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the condition of the returned device, the reported failure could not be confirmed.A guide wire patency test was performed without issue.No deformation or deficiency of the device was identified.Therefore, the reported event could not be reproduced.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.This kind of event may be associated with a difficult vessel anatomy.Also insufficient flushing of the device may be a contributing factor to the reported event since the delivery system can become stuck on the guide wire if not kept wet throughout use.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the device has been compromised, the stent system should not be used" and "flush the inner lumen of the device with saline prior to use".Also the ifu states: "if resistance is met while retracting the delivery system over a guide wire, remove the delivery system and guide wire together.".

Brand Name
LIFESTENT XL VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5428053
Report Number9681442-2016-00044
Device Sequence Number13552567
Product Code NIP
UDI-Device Identifier04049519000961
UDI-Public(01)04049519000961(17)170116(10)ANZA1507
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P070014/S049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2017
Device Catalogue NumberEX061703CS
Device Lot NumberANZA1507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2016
Supplement Report FDA Received Date04/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight68